MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT
Model Number 03.503.016
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date in (b)(6) 2020, during a craniotomy procedure, the screwdriver blades for matrixneuro became worn.It is unknown if there was a delay in surgery.There was no patient consequence.Concomitant devices reported: matrixneuro screwdriver blade hex coupling/self-retain/short (part# 03.503.016, lot# unknown, quantity# 9) this report is for one (1) matrixneuro screwdriver blade hex coupling/self-retain/short this is report 5 of 10 for (b)(4).This complaint captures 10 out of 20 devices reported.(b)(4) captures the other 10 devices.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h3, h4, h6: part 03.503.017, lot u144455: release to warehouse date: november 16, 2011.Supplier: orchid unique.No non-conformance repots (ncr's) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.H3, h6: a product investigation was completed: the visual inspection of the received devices indicated that there are numerous dings on the driver and the blade end along with various cosmetic non-conformance's along the length of the part.All these signs are indicative of a part that has been used numerous times.The worn condition of the compliant device is consistent as an end of the life indicator for the device.Due to the worn condition, the complaint can be confirmed as the device is now inoperable.All 10 returned parts were re-inspected using the same program that is used during production.It was found that all 10 returned parts passed dimensional inspection.The received condition is consistent with the complaint condition thus the complaint is confirmed.After a visual inspection, it is determined that the reusable instrument is worn from repeated use and servicing.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MATRIXNEURO SCREWDRIVER BLADE HEX COUPLING/SELF-RETAIN/SHORT
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10507047
Report Number2939274-2020-04027
Device Sequence Number16892101
Product Code HXX
UDI-Device Identifier10887587011547
UDI-Public(01)10887587011547
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.503.016
Device Catalogue Number03.503.016
Device Lot NumberU144455
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2020
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer09/09/2020
10/13/2020
Initial Report FDA Received Date09/09/2020
Supplement Report FDA Received Date10/09/2020
10/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT; MATRIXNEU SCRDRV BLD HEX/SHRT